Aa
A
A
Close
Avatar universal
My left leg feels very hard and painful
Hi,
This is my first post as I'm new here.

I'm 39 year old male, living in the UK. I have numbness, tingling, restricted movement and neuropathic pain in my left leg for some time now and on the worst days have to use a wheelchair as I cannot weight bear on this leg due to the pain. DR's have ruled out DVT and Lymphodema, as there is some swelling but that was thought to be secondary to neurological problems.

I was quite fit (could walk 8-10miles) prior to these problems that started 3+ years ago. DR's have mentioned the possibility of having Multiple Sclerosis, as I have other symptoms (fatigue, intolerance to heat etc) but I'm awaiting an MRI scan/further tests to confirm.

Medication wise I take Gabapentin 2 x 300mg daily, which makes it tolerable. Without the Gabapentin, I couldn't even get a wink of sleep. Sleep is still disturbed due to not being able to rest my leg comfortably on the bed.

Recently, my left leg has got much worse, I seem to be in a relapse at the moment. The leg feels very 'hard' and stiff whereas my right leg is not so bad. Can someone tell me why this is? My neuro prescribed 'Baclofen' but I found these hard to tolerate so he prescribed an alternative but yet to try those. I find this situation difficult to say the leasst, as this condition seemt to be getting worse. A diagnosis of one kind or other would be good. DR's have declined physio, which I thought would help. However, the MS-Society say they should treat the symptoms.

I have tried elevating my legs, but this makes things worse sometimes, if no difference at all.

Please help if possible. Thanks and I look forward to hearing from you.




Cancel
3 Answers
Page 1 of 1
Avatar universal
Hmm Im not a doctor so take my suggestions with a grain of salt but ill try :) . Is the skin hard? Is your leg like..swollen and skin taunt? If its a yes, you might be retaining fluid in the leg? Thats what all I got is fluid retention and since its your "bad leg" id go to say you have less blood circulation in that leg? Id talk to the doctor and see what he says. If this is completely wrong im sorry. I hope you find your answer! Good luck and keep us posted!

Inny
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Ok..so i really didnt even see...or read..or maybe i did and forgot lol...that this is your first post and your new here! Welcome!!! We are glad to have you and there are so many great people on here who have alot of knoweldge!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
338416 tn?1420049302
I would definitely try the alternative to Baclofen.  It sounds very much as if your leg is going through spasms or spasticity, and the muscles are tight and won't let up.  A muscle relaxer will help with that and allow your leg to relax.
Comment
Cancel
338416 tn?1420049302
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
987762 tn?1331031553
Blank
supermum_ms
Australia
667078 tn?1316004535
Blank
HVAC
Durham, NC
Avatar f tn
Blank
essdipity
1831849 tn?1383231992
Blank
kwarendorf
Great Neck, NY
739070 tn?1338607002
Blank
rendean
GA
Avatar f tn
Blank
Corriel
Fredericton, NB